Jump to content
×
Are you looking for the BariatricPal Store? Go now!

High cholesterol post 4 months



Recommended Posts

So I'm down 50 lbs since surgery (4 months) and feel great. My labs came back normal expect for my cholesterol didn't move. I'm so mad. Now my pcp wants to put me on medication. I heard they rapid weight lost can sometimes make cholesterol not move right away. Any one out there have this problem. It is genetics too in my family. I'm going to give it another three months to see if it lowers. I was not on meds before surgery so I can't imagine going on meds now? Hahha.

Share this post


Link to post
Share on other sites

Sometimes high cholesterol is just genetic and no matter how skinny you are, you're going to have it. There's no harm in being on a cholesterol medication, and if it lowers on its own, that's great, but there's really no guarantee of that happening. High cholesterol is a very painless treatment, so you can wait on it, but that's up to you :)

Share this post


Link to post
Share on other sites

There's a phenomenon called transient hyperlipidemia, a.k.a. transient hypercholesterolemia.

In the active weight loss phase, our bodies burn off numerous molecules worth of stored fatty acids. The ultimate result in some people is a momentary rise in blood cholesterol levels post-op. The same thing happened to me.

Click on the link below if you wish to read more about it.

http://www.wheatbellyblog.com/2012/06/i-lost-weight-and-my-cholesterol-went-up/

Share this post


Link to post
Share on other sites

Exercise will help with some of it. Eat fish, eggs high in Omega3. The important one is triglycerides - eating less carbs over time should help that number.

You say it runs in the family, but does anyone have heart problems, heart attacks? Not everyone with high cholesterol develops heart disease and plenty of people with normal cholesterol have heart attacks.

I have high cholesterol but no one in our family ever dies of heart disease - all cancer. I refuse to take statins, my own personal choice.

Share this post


Link to post
Share on other sites

5 hours ago, EmmyJ said:

There's no harm in being on a cholesterol medication

Quite the contrary...there is plenty of harm associated with cholesterol-lowering medications, also known as statins. They result in muscle pain, myopathies, liver damage, digestive problems, mental fog, elevated blood glucose levels, and so forth.

For the few weeks I was on a cholesterol-lowering drug, my muscles ached so badly that even the simple task of walking from a parking lot into an office resulted in notable pain. I refuse to take statins again.

http://www.mayoclinic.org/diseases-conditions/high-blood-cholesterol/in-depth/statin-side-effects/art-20046013

Share this post


Link to post
Share on other sites

i took them for a week and could not function at all. They made me so sleepy. I was passing out in the middle of the afternoon. Between those and blood pressure meds, it would be basically zero life quality.

Those meds are the main reason I picked surgery.

Share this post


Link to post
Share on other sites

I'm pre-op, but I've been taking simvastatin for over a year without any negative side effects. If you can get your cholesterol down without meds, that's awesome! But maybe you won't have any negative side effects if you try the meds, everyone is different.

Share this post


Link to post
Share on other sites

Just make sure you take coq10 with the statin, go read up about it.

My sisters can't tolerate it, they get leg cramps and I already have leg cramps that make you want to chop your legs off. I take magnesium for that. I will take my chances.

Share this post


Link to post
Share on other sites

If you manage to lower your cholesterol, then it will be cool. I know how people suffer from this disease. I am studying functional medicine and have read what ailments can be with help from melbournefunctionalmedicine.com.au. It isn't normal. I feel very sorry for those people, but sometimes it scares me that people don't do anything. They consider it normal. Sometimes it happens that people bring themselves to such a state that doctors cannot protect them from a fatal outcome. You are well done for starting to do something to protect yourself. Continue in the same spirit.

Edited by VirginiaBlack

Share this post


Link to post
Share on other sites

On 5/13/2017 at 6:46 AM, bossportsgal said:

So I'm down 50 lbs since surgery (4 months) and feel great. My labs came back normal expect for my cholesterol didn't move. I'm so mad. Now my pcp wants to put me on medication. I heard they rapid weight lost can sometimes make cholesterol not move right away. Any one out there have this problem. It is genetics too in my family. I'm going to give it another three months to see if it lowers. I was not on meds before surgery so I can't imagine going on meds now? Hahha.

Hi, sorta same thing for me. Sorta.

I was immediately taken off cholesterol meds by my 1 week follow up. At my 1 month & 3 month follow ups, the levels remained acceptable. But at my 6 month, it shot up again and my doc understood it was due to weight loss so didn't re-prescribe me anything. By my 9th month it was lower, by my 1st year it was normal again.

Share this post


Link to post
Share on other sites

On 5/14/2017 at 7:33 AM, Introversion said:

Quite the contrary...there is plenty of harm associated with cholesterol-lowering medications, also known as statins. They result in muscle pain, myopathies, liver damage, digestive problems, mental fog, elevated blood glucose levels, and so forth.

For the few weeks I was on a cholesterol-lowering drug, my muscles ached so badly that even the simple task of walking from a parking lot into an office resulted in notable pain. I refuse to take statins again.

http://www.mayoclinic.org/diseases-conditions/high-blood-cholesterol/in-depth/statin-side-effects/art-20046013

I agree and high cholesterol was one of the reasons I got the surgery and I will be very disappointed if it doesn't come down

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Trending Products

  • Trending Topics

  • Recent Status Updates

    • newsam1154

      Hi I'm Sam, currently 7 seven years out of VSG and looking into revision due to weight gain. 
      I'll be the first to say I lived life a little too hard and am looking for a second chance at a healthier life. 
      · 0 replies
      1. This update has no replies.
    • Vitra  »  Garnold03

      Lololol...sad but true.. make sure you have probiotics in your diet daily. It helps your b m not have the horrible odor since we do not have the duodenum. I don't understand why they take that part out but they shouldn't leave it. Everything you eat and you can smell. But when you get back to normal eating it is off the chain.
      · 0 replies
      1. This update has no replies.
    • UniquelyMe28

      Exciting news for me. Found out I will be having my surgery October 25th! 
      · 1 reply
      1. Alyssa Dalrymple

        Goodluck on your big day

    • Jrule

      Any od 63 years old  or older having weight loss surgery or have had weight loss surgery.
       
       
      · 2 replies
      1. Ladidi

        I’m 67 and will be 68 when I have my surgery at the beginning of next year.

      2. Maylin

        I’m 67 and had surgery in September.

    • HeBrokeTheChains

      I had surgery on September 27th and I am one of the very blessed ones that have had no pain to speak of besides a couple days of gas pain. I have lost 9 lb since surgery, and I am feeling a little like I should have lost more by now. Is that realistic? Or am I being too fussy?
      · 0 replies
      1. This update has no replies.
  • Recent Topics

  • Hot Products

  • Sign Up For
    Our Newsletter

    Follow us for the latest news
    and special product offers!
  • Together, we have lost...
      lbs

    PatchAid Vitamin Patches

    ×